Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 58, NWS Wichita, KS

December 26, 2015Labette County, Neosho County, Kansas

NWS Wichita, KS issued this river flood warning at Dec 26, 2015, 7:32 PM CST for Labette County, Neosho County, Kansas. It took effect at Dec 28, 2015, 2:00 AM CST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Dec 26, 2015, 7:32 PM CST (01:32 UTC)
In effect from
Dec 28, 2015, 2:00 AM CST
Expired
Dec 31, 2015, 10:04 AM CST
In force
3 days
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Moderate

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 135 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 17.67 ft at Dec 28, 2015, 6:00 PM CST.

actionminormoderate10152012/2712/2812/2912/3012/3101/01
Action stage
19 ft
Minor stage
21 ft
Moderate stage
23 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Dec 26, 5:47 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Dec 26, 5:47 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
547 PM CST SAT DEC 26 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 333 PM CST SAT DEC 26 2015

THE MAIN FORECAST PROBLEM WILL ONCE AGAIN WILL BE THE
PRECIPITATION TYPE AND HOW MUCH ACCUMULATES.

ALL THREE OF THE MAIN MODELS HAVE THE SAME TRACK FOR THE UPPER
LOW. THE ISSUE IS TIMING...AS THE GFS IS THE FASTEST AND THE NAM
IS THE SLOWEST. I WILL KEEP USING MORE OF A NAM SOLUTION FOR THIS
RUN.

AS IN PREVIOUS COUPLE OF FORECASTS...A WARM POCKET OF MID LEVEL
WARM AIR WILL EXIST ALONG THE TURNPIKE CORRIDOR TONIGHT AND MOST
OF SUNDAY BEFORE BECOMING MORE SNOW CONDUCIVE ON MONDAY. THIS
SCENARIO CONTINUES TO PLACE THIS AREA IN THE TRANSITION ZONE
BETWEEN RAIN FREEZING RAIN AND SLEET. THE WINTRY MIX WILL
TRANSITION TO SNOW MONDAY MORNING. ICE AMOUNTS UP TO ONE QUARTER
INCH ARE POSSIBLE IN THIS REGION WITH SNOW ACCUMULATING ON TOP.
POSSIBLY IN A 3 TO 6 INCH RANGE. THE PREVIOUS FORECAST HINTED AT
THE LOWER AMOUNTS.

IN NC KANSAS...THE COLD AIR LOOKS TO BE IN PLACE FOR MAINLY A
SNOW EVENT. THOUGH THE MAIN MOISTURE WILL RESIDE FURTHER
SE...AMOUNTS MAY BE LIMITED FROM PREVIOUS FORECASTS. THE MAIN
ISSUE WILL BE THE PLACEMENT OF THE TROWAL AND HOW FAST IT EXITS
THE REGION. WE WILL LOOK CLOSELY AT THIS.

IN SE SECTIONS...COPIOUS AMOUNTS OF MOISTURE EXISTS THROUGHOUT
THE EARLY PORTIONS OF THIS FORECAST. WARM AIR ALOFT IS PRESENT FOR
THE MAJORITY OF THE EARLY FORECAST ALONG WITH ABOVE FREEZING
SURFACE TEMPERATURES. THIS ALONG WITH RAPID AND STRONG ASCENT
AHEAD OF THE COLD FRONT WILL LEAD TO A HEAVY RAIN EVENT. A
TRANSITION TO A WINTRY MIX AND THEN SNOW WILL OCCUR ON MONDAY
MORNING. THEREFORE...THE ICE AND SNOW ACCUMULATIONS WILL BE
LIMITED DUE TO THE LACK OF MOISTURE AVAILABILITY DURING PEAK
LIFTING FROM THE UPPER SYSTEM.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 333 PM CST SAT DEC 26 2015

WEDNESDAY THROUGH SATURDAY:

A LONGWAVE UPPER TROUGH WILL TRANSLATE SLOWLY EASTWARD FROM THE
CENTRAL CONUS TO THE EASTERN CONUS DURING THIS EXTENDED FORECAST
PERIOD...AS UPPER RIDGING BUILDS NORTHWARD INTO FAR WESTERN CANADA
AND EASTERN ALASKA. THIS WILL PROMOTE FLOW COMING SOUTHWARD OUT OF
CANADA...STRONGLY SUGGESTING BELOW NORMAL TEMPERATURES FOR MUCH OF
THE PERIOD. A FAST MOVING SHORTWAVE AT THE BASE OF THE UPPER
TROUGH...WILL MOVE EAST-NORTHEASTWARD ACROSS KANSAS/OKLAHOMA
TUESDAY NIGHT. THIS WAVE MAY HAVE ENOUGH LIFT/MOISTURE FOR A
DUSTING UP TO 1 INCH OF ACCUMULATION AS IT MOVES ACROSS THE
FORECAST AREA.

JMC

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 546 PM CST SAT DEC 26 2015

WIDESPREAD PRECIPITATION WILL CONTINUE ACROSS PORTIONS OF SOUTHERN
AND EASTERN KANSAS AT LEAST THROUGH THE EVENING. BRUNT OF
PRECIPITATION TYPE WILL BE RAIN...ALTHOUGH SHOULD SEE A TRANSITION
TO FREEZING RAIN/SLEET/SNOW THIS EVENING AT HUT AND ICT...WITH
SOME LIGHT ICE/SLEET ACCUMULATIONS MAINLY ON ELEVATED SURFACES.
ACCORDING TO MANY HI-RES MODELS...PRECIPITATION MAY SHUT OFF FOR
A TIME AFTER ABOUT 06Z FOR ALL AREAS EXCEPT FAR
SOUTHERN/SOUTHEAST KS. ANOTHER AREA OF PRECIPITATION SHOULD EXPAND
NORTHWARD ACROSS THE AREA SUNDAY MORNING...WITH AREAS OF
SLEET...FREEZING RAIN AND SNOW LIKELY.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    30  31  25  29 /  70  80  90  80
HUTCHINSON      26  29  22  26 /  50  60  80  80
NEWTON          27  31  24  27 /  60  60  80  80
ELDORADO        30  32  27  30 /  80  80  90  80
WINFIELD-KWLD   32  34  29  33 /  80  90 100  70
RUSSELL         21  27  18  24 /  30  20  60  70
GREAT BEND      21  27  19  24 /  30  30  60  70
SALINA          25  29  21  26 /  40  30  70  80
MCPHERSON       26  29  21  26 /  50  50  80  80
COFFEYVILLE     36  39  34  37 / 100 100 100  70
CHANUTE         34  37  33  36 / 100  90  90  70
IOLA            33  36  33  36 / 100  90  90  80
PARSONS-KPPF    35  38  34  37 / 100  90 100  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ071-072-095-
096-098>100.

WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR KSZ067-068-082-
083-091-092.

WINTER STORM WATCH THROUGH MONDAY AFTERNOON FOR KSZ032-033-
047>053-069>071-093>095-098.

&&
Hazardous weather outlook, Dec 26, 4:15 PM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CST SAT DEC 26 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-272215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
415 PM CST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT SOUTHERN KANSAS
TONIGHT...WHICH COULD LEAD TO SOME MINOR FLOODING PROBLEMS WITH LOCAL
RISES ON AREA CREEKS AND RIVERS POSSIBLE. PONDING OF WATER ON
ROADS WILL ALSO BE AN ISSUE WHICH COULD CAUSE HYDROPLANING IF
TRAVELING TO FAST FOR THE CONDITIONS. SEE LATEST FLASH FLOOD
WATCH FOR MORE DETAILS.

RAIN IS EXPECTED TO CHANGE OVER TO A WINTRY MIX ACROSS CENTRAL
KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS TONIGHT...WITH SOME
LIGHT ACCUMULATIONS POSSIBLE.

SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE MORE HAZARDOUS WINTER WEATHER WILL BEGIN TO IMPACT THE AREA
SUNDAY THROUGH MONDAY...WITH PERIODS OF FREEZING RAIN AND SLEET
LIKELY OVER SOUTH CENTRAL KANSAS. ACCUMULATING SNOW WILL BE
POSSIBLE ACROSS CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL
KANSAS. THE SNOW COULD BE HEAVY AT TIMES ALONG WITH SIGNIFICANT
BLOWING AND DRIFTING REDUCING VISIBILITIES TO LESS THAN ONE
QUARTER OF A MILE...PLEASE SEE LATEST WINTER STORM WARNING AND WATCH
FOR MORE DETAILS IF YOU HAVE TRAVEL PLANS THIS WEEKEND INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 7:32 PM CSTRiver Flood WarningICTAllen, Neosho3 days
Dec 26, 7:32 PM CSTRiver Flood WarningICTNeosho4 days
Dec 26, 7:32 PM CSTRiver Flood WarningICTCherokee, Labette62 hr
Dec 26, 9:19 PM CSTAreal Flood WarningICTLabette, Montgomery, Neosho46 hr
Dec 27, 4:13 PM CSTWinter Weather AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more26 hr

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.